Sale!

Cape Trail Clinic 2018

R2,200.00R7,000.00

Enjoy two days of trail running revelations and fun with the TRAIL magazine team and Cape Town-based collaborators! Eight speakers will take your running and health to a new level at the fourth annual Cape Trail Clinic, bought to you by Brooks Running and RUN Specialist Store. Entries close at midnight on Friday 26 October 2018, but book today to avoid disappointment as seats are limited.

 

 

Clear

Description

Cape Trail Clinic 3-4Nov2018 poster full page ad in TRAIL magazine issue 29

Cape Trail Clinic 2018

Enjoy two days of trail running revelations and fun with the TRAIL magazine team and Cape Town-based collaborators! Eight speakers will take your running and health to new levels at Cape Trail Clinic 2018. This is TRAIL’s fourth annual clinic, bought to you in association with Brooks Running and RUN Specialist Store.

Speakers

Anton Böhmer (the psychology of running), Deon Braun (gear, nutrition), Grant Bryant (shoe fitting professional), Kim Buchholtz (physiotherapist, treating and preventing the most common running injuries), Devon Coetzee (sports scientist, cross-training), Nic De Beer (professional coach and multi-race winning athlete), Robert Henning (sports scientist and run coach, technique/run drills), Heloise Hunter (DIY race foods, choosing and fitting hydration packs).

Biographies

Grant Bryant. The archetypal people’s person, Grant is a keen runner, and one of South Africa’s leading running footwear specialists. He’s the founder and owner of RUN Specialist Store, which has two thriving branches in Cape Town. He will talk you through the most important aspects of choosing the right pair of running shoes for you. Your feet are unique, and only careful fitting and consideration of these pointers will whittle down the options to the best models for you. Follow him on Twitter and Instagram.

Devon Coetzee. Devon is a Biokineticist and Exercise Physiologist who is currently studying his PhD in running footwear, biomechanics, and running injuries. His passions lie in how the body best responds to running, and how to strengthen and mobilise it to prevent running-related injuries. Devon is a running coach who works with top athletes at his practice in Tokai, called Beyond Performance. Devon runs trails of all distance, ranging from a sub-18 minute park run to multi-day races and ultras. He understands the toll running has on the body, but also knows how to best prepare it for performance. He does this through teaching movement patterns, educating athletes how to best use their joints and muscles and most importantly, strengthening runners of all backgrounds to achieve their goals. In Devon’s session, you will learn amazing tips on how to warm up for a run, how to unlock your hips to improve performance, and some key exercises to strengthen up and prevent injury.

Robert Henning. Robert ran middle distance during his primary school years, and was out on the mountains from a very early age. He shifted his attention to running after playing rugby at a high level throughout high school. Equipped with a BSc in Sport Science and an Honours in Physiological Science from Stellenbocsh University, Robert began competing in races in 2016. After placing fifth in his first 10km trail race, he was hooked. He has racked up performances such as seventh at the Dirtopia 25km trail Challenge in 2018, and sixth at the 2018 Cape Trail Series XL in Kleinmond. Currently, Robert is training for the 2019 Addo Elephant 76km Trail Run. He founded Pacer Running Coaching in January 2018, and trains athletes from beginner to elite, road to trail. Robert has a passion for the trails and the solace of being in the mountains, and wants to share his passion and knowledge with others.

Kim Buchholtz. Kim is currently a lecturer in physiotherapy at the University of Cape Town. She graduated with a BSc Physiotherapy in 2005 at UCT, completed a post grad certificate in orthopaedic manipulative therapy in 2009 and graduated with her MPhil Sports Physiotherapy from UCT in 2013. She has worked in an orthopaedic and sports setting since graduating, starting her private practice in 2009, before joining UCT as a part-time lecturer in 2016. In addition to her lecturing responsibilities with both undergraduate and postgraduate students, she supervises multiple MSc in Exercise and Sports Physiotherapy students in the area of injury epidemiology and injury prevention. She has been course convenor of the Cape Town post grad Sports Physiotherapy course since 2014. Kim is currently registered for her PhD at UCT, investigating the factors affecting injury in multi-stage mountain cycling events. This year she was recognised as one of the Mail and Guardian’s 200 Young South Africans in the Health category.

Deon Braun. He founded TRAIL magazine in 2011, and is also the creator of the Trail Clinics, and your host. Never one to follow the crowd, and outspoken in his views, he aims to show you how you can achieve optimal nutrition to fuel your efforts and energy in daily life, and on the trail. He’ll also reference several of the best nutrition-focused and fitness lifestyle books and online resources available. You will leave with a changed perspective on health, wellness, and what you eat.

Heloise Hunter. TRAIL magazine’s associate editor since 2014, Heloise is a keen photographer, hiker, and middle of the field trail runner. She will talk about hydration packs, including the different design options, and which may be most suited to your needs. Bring your own packs along for evaluation and fitting tweaks.

Quick info 2018 Cape Trail Clinic:

  • Date: Saturday 3 and Sunday 4 November 2018
  • Duration: 6:30am register for 7am start to end no later than 4pm (with a short break for healthy lunch snacks)
  • Venue: Die Stal, University of Stellenbosch, Coetzenburg
  • Cost:

    • Book before midnight on 26 October for R2,400. Only runners who book before 12 October are eligible for the Brooks Cascadia 13 trail shoe prize. Later entries still go into the draw to win an Addo Elephant Trail Run 44km entry worth R900, as well as Feetures socks and other prizes.
    • Book with one (or two or three) friends and save!
  • You need: Trail shoes, trail apparel, hydration pack (for fitting if you want assistance), track suit, jacket, comfortable social clothing, toiletries, towel, yoga mat, sunblock, and a cap.

Entries close at midnight 26 October 2018 or when 20 seats are taken, whichever is first.

Brooks Cascadia 13 trail shoes prize Gauteng Trail Clinic 2018 men women trail shoe

One lucky attendee will run off in the new Brooks Cascadia 13! Men’s and women’s shoes shown.

Win Brooks Cascadia 13 shoes!

Being enlightened and inspired is not all that happens at Cape Trail Clinic! Just by booking by midnight 12 October and attending both days, you could win the best-selling Brooks Cascadia trail shoe. The Cascadia 13 is the newest iteration of the company’s most popular trail running shoe. It’s worth R2,399 per pair.

Brooks refined the stability system on the Cascadia 13 to be more flexible, allowing you to feel more agile on the trail without sacrificing the cushioning and protection you’ve come to love from the Cascadia. Buy the MenWomen models online.

If the Cascadia is not your first choice, you can swop it out for a different model Brooks trail shoe to the same value. Choose from the Caldera, Mazama, or PureGrit.

If you win the shoe in the draw, you’ll be refunded for your prize, or you can choose to keep both. Ain’t life sweet?

What you get at Cape Trail Clinic:

  • A fun, interactive, life-changing two days.
  • Inspiring speakers and practical demonstrations that will blow your mind, and re-jig your thinking.
  • A chance to win one pair of Brooks Cascadia 13 trail shoes worth R2,399! (Only for entries by midnight 12 October.)
  • A chance to win an Addo Elephant Trail Run 44km entry worth R900.
  • A whopping 20% discount on Brooks products through RUN Specialist Store.
  • A Brooks goodie bag, with Brooks head tube.
  • A Pekant bar and nuts sampler.
  • Biogen product hamper.
  • Three TRAIL magazine back issues (R150 value) for bookings by 26 October.
  • StaminoGro multi-vitamin pack.
  • Dirty Boots adventure destinations booklet.
  • A shoe assessment from Grant Bryant, a shoe sales professional, and owner of RUN Specialist Store (please request one).
  • Knowledge about injury prevention, as well as an evaluation from a physiotherapist during the class if you request it.
  • Usable tips and tweaks that could save you lots of frustration, injuries, money, and time.
  • Meeting experienced trail runners and coaches who share what works well for them.
  • Ingredients to make your own race food in a fun (and delicious) practical session.
  • Tasty nutritious lunches, smoothies, as well as own-made snacks to take with you on our runs.
  • Practical demonstrations to make these and incorporate them into your own life.
  • Professional photos taken available to you after the course via our Facebook album.

See you on Saturday 3 and Sunday 4 November 2018!

 

Brooks logo

RUN specialist store Logo 250pixels


Comments

Thank you for an amazing Trail Trail Clinic in Cape Town, loaded with info and tips from experts in the field of trail running. My wife and I learned so much from every speaker.
Devon Coetzee equals dynamite! Wow, what a workout! We loved the fact that this professional biokineticist (trail runner himself) put a strengthening programme together, which focused on our “trail running muscles”. Ouch!
Sean Tait, what a coach! I will recommend you to any trail runner out there. Great workout and valuable advice!
From an injury point of view, the exercises and lecture from physiotherapist
To Deon and Heloise, thanks for all the big and small pleasures, and many laughs. We had a great time. Can’t wait to dive into my new copy of TRAIL magazine! Deon your advice on nutrition, books and the tasty and healthy smoothies were great!
And to Brooks, a HUGE thank you for my new pair of trail running shoes! If you see someone rushing down the boulders, in a new pair of PureGrit 4s, it’s me – implementing my new knowledge and testing my new gear!

Michael and Bernette Cotter, Stellenbosch (attended January 2016 Clinic)


Dit het my verwagtings oortref. Ons sê dat jy is nooit te oud om te leer nie,maar dit het ek die naweek net weer besef, dit is ‘n waarheid. Ek het met groot verwagting na die kliniek vertrek en in alle opsigte is my verwagtings oortref. Van af die oomblik dat ek daar gekom het tot ek daar gery het was ‘n belewenis.
Dankie vir jul manier om almal welkom en op hul gemak te laat voel,die positiewe energie wat van jou en Heloise af deurkom is fantasties en jul sprekers was absoluut puik. Elkeen het ‘n besondere bydrae tot jul naweek gemaak.
Ek het baie geleer en baie uit dit geneem en my eie doelwitte vir Trail Running het ‘n hupstoot ontvang en mik ek na verseker nuwe groter uitdagings.
Deon jul het verseker ‘n wen resep beet en ‘n great span en ek glo dat jy besig is om mense se lewens te verryk en daarmee baie geluk.
Ek sal nog my gedagtes laat gaan oor voorstelle en vir jou laat weet, op die oomblik geniet ek nog net die lekker van wat ek beleef het. (Dear reader, don’t read/speak Afrikaans? Sies! But no worries, Google Translate is your friend.)

Groete, Lukas Van Vuuren (attended Cape Clinic November 2016 in Stellenbosch)


Thank you to ALL OF YOU for making the weekend one I will treasure always – I left having learned so much about trail running, my strengths and the areas I can improve in, made new friends/contacts/future besties, connected with very humble heroes (in my opinion) and have also uncovered some deep insights about what motivates me (thank you Kevin Light!). I look forward to many new adventures connecting and engaging with the trails and with some of you too.

Christine Barrow, North American Academy for Sport Fitness Professionals (NAASFP) Certified Marathon Coach (attended Cape Clinic November 2016 in Stellenbosch)


Such a great TRAIL magazine Cape Trail Clinic this weekend! So cool to be apart of it, meet new people, and learn from other like-minded individuals. I feel inspired to not only improve my running, but as a person and in life too! Thanks Deon Braun, Heloise Hunter, Nic De Beer, Sean Tait, Chris Allan, Kevin Light, Devon Coetzee, Grant Bryant from RUN, and Brad Player and Dennis Hines from Brooksrunningsa for sharing your passion and knowledge of trail running!

Jan Ham, Jnr (attended Cape Clinic November 2016 in Stellenbosch)


Itinerary 2018

(Subject to change.)

Day 1 of Cape Trail Clinic

Saturday 3 November 2018

6:30am Registration opens. (15min)

6:45am Take seats. Deon, Heloise, and Jaco welcome you. A fun introduce yourself session. Everyone shares a few insights about themselves. (20min)

7:05am TRAIL founder Deon Braun gives a brief overview of the course and Day One’s speakers. (5min)

7:10am Brief Brooks video and brand intro with Brad Player of Brooks Running. Brooks trail shoe demo and fitting with Grant Bryant of RUN Specialist Store. (50min. Shoes will be available for fitting and purchase on both days.)

8am Short break. (5min)

8:05am Heloise introduces coach and keen trail runner Robert Henning who talks on maximising your training. (60min)

9:05am Gear up, warm up. (10min)

9:15am Outdoor coaching session with Robert Henning. (90min)

10:45am Return to venue, towel down, change of clothing if required/tracksuits. (10min)

10:55am Ultrarunner and coach Nic De Beer shares how he trains for races, including his wins at the 76km Addo Elephant Trail Run (2015 and 2016). He includes his race slideshow plus techniques for our uphill/downhill running session in next session. (30min)

11:25am Get outside. Do warm-up drills, then run/walk/talk for technique tips with Nic and team, with tried-and-tested techniques. Emphasis on technique, not distance or time run. (90min)

12:55am Return to lecture room, towel down, change of clothing if required, eat lunch. (30min)

1:25pm TRAIL magazine’s Heloise Hunter teaches you how to make rice cakes and coconut/oat/date balls in a practical, interactive, fun session. Be ready to be volunteered! (60 min)

2:25pm Q&A with any of the experts. (20 min)

2:45pm Group photos. (10min)

2:55pm Go home to absorb what you’ve learned – and recover!

Day 2 of Cape Trail Clinic

Sunday 4 November 2018

7am Take seats, welcome by Deon Braun and Heloise Hunter.

7:10am TRAIL assistant editor Heloise Hunter talks about hydration packs, and other options to stay hydrated on your adventures. Bring your existing pack/s for the team to check your fitting and suggest minor adjustments. (45min)

8am Move to floor for sports scientist Devon Coetzee‘s strength training (60min)

9am Towel down. (10min)

9:10am Snacks, coffee, and chats. (30min)

9:40am Sports physiotherapist Kim Buchholtz talks on injuries, prevention, DIY remedies. (60min)

10:40am Short break. (5min)

10:45am Psychologist Anton Böhmer talks about the mental aspects of trail running. (60min)

11:45am Short break. (5min)

11:50am TRAIL founder Deon Braun talks about optimising your nutrition with wholefood eating. He shares information about avoiding illnesses, and getting you into your ideal weight range ahead of major events. (60min)

12:50pm Prizegiving with slideshow of our top 40 photos from the weekend. Draw for Brooks Cascadia 13 shoes winner (value R2,399) and Addo Elephant Trail Run 44km event entry. (20min)

1:10pm Deon Braun and Heloise Hunter thank sponsors and speakers. (10min)

1:20pm Close. Socialise. Hugs. Crying. Laughing. Be inspired. Happy trails!

2pm Optional 5-10km run on Stellenbosch trails with TRAIL crew.

Comments

Additional information

Course

Single Cape Trail Clinic, Two seats Cape Trail Clinic, Three seats Cape Trail Clinic, Four seats Cape Trail Clinic

9 reviews for Cape Trail Clinic 2018

  1. Go Multi

    Thank you for an amazing Trail Clinic in Cape Town, loaded with info and tips from experts in the field of trail running. My wife and I learned so much from every speaker.

    Devon Coetzee equals dynamite! Wow, what a workout! We loved the fact that this professional biokineticist (trail runner himself) put a strengthening programme together, which focused on our “trail running muscles”. Ouch!

    Sean Tait, what a coach! I will recommend you to any trail runner out there. Great workout and valuable advice!

    From an injury point of view, the exercises and lecture from physiotherapist Chris Allen, made it so much easier to understand why we get injured and how to prevent it! And how to nurture it – especially when you feel fine and want to go for a run, but rather should NOT!

    To Deon and Heloise, thanks for all the big and small pleasures, and many laughs (Fareed, you as well!). We had a great time. Can’t wait to dive into my new copy of TRAIL magazine! Deon your advice on nutrition, books and the tasty but healthy smoothies made with NuZest products were great!

    And to Brooks, a HUGE thank you for my new pair of trail running shoes! If you see someone gushing down the boulders, in a new pair of PureGrit 4s, it’s me – implementing my new knowledge and testing my new gear!

    Michael and Bernette Cotter, Stellenbosch (attended January 2016 Clinic)

  2. Go Multi

    Would just like to thank you and all the other people for a great clinic. It was truly a life changing experience for me. Please thank all the people involved if you see them.
    Wil Neethling

  3. Go Multi

    Once again, thank you so much for the weekend trail fun and information!
    I’m so pumped now … all I want to do is run trails! Thanks for an awesome, inspiring time!
    Cheryl Murphy (attended June 2016 Gauteng Clinic)

  4. Go Multi

    You must be bored of hearing this, but the clinic was really outstanding! From the speakers right through to the venue and the sponsors. I am now fully converted to Brooks! Heloise made me feel so welcome and at ease and your holistic approach to living one’s best life is something I aspire to!
    The most memorable speaker for me was Neville Beeton. For some reason his quiet confidence and positive vibes ignited something in me! Maybe it is because I used to train with a coach, Oom Willem Ras with the green Volksie, back in the 90’s. For a personal momento, I would love to have the picture Heloise took of me and Neville running next to each other. I will look out for Day 2’s pics on Facebook.
    Thank you once again for your great work! You have already built a legacy to leave behind.
    Ciska Range (attended June 2016 Gauteng Clinic)

  5. Go Multi

    Sincere thanks from my side on an amazing, inspiring, productive and informative weekend. I am lost for words on the many gems I learnt and I have already implemented a few. One cannot put a price on the entire weekend, truly priceless.
    I am so grateful and honoured having been part of your BEST trail clinic yet!
    I shall be flying TRAIL mag high on social media!
    Preshima Naidoo (attended June 2016 Gauteng Clinic)

  6. Go Multi

    Just want to thank you and your team for an awesome two days. I was enspired by your passion for your work and lifestyle.
    Happy trails
    Sarel Henning (attended June 2016 Gauteng Clinic)

  7. Eugenie Luck

    It has certainly been life changing. Thank you so much!
    Eugenie Luck (attended June 2016 Gauteng Clinic)

  8. Go Multi

    Dear Deon. Thank you once again for sharing your expert advice with us. Your passion with regards to nutrition has given me food for thought. I have now invested in my own health by purchasing ground cloves and Liv-Moringa. As time progresses and my distance running increases, I’m sure more of your knowledge will surface from its hiding place in the recesses of my hungry mind and tired body.
    Cool runnings,
    Anneri Botha (attended June 2016 Gauteng Clinic)

  9. Go Multi

    Thanks everyone for the awesome event, interesting insight and great bunch of people. Hope to see everyone soon, most probably in the bush somewhere or maybe attemting obstacle racing as well.
    Egor Oussov (attended June 2016 Gauteng Clinic)

Add a review
Optimization WordPress Plugins & Solutions by W3 EDGE